MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Model Number 01.26.45.0054
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery for suspected infection.The surgeon removed all implants, (the stem and head were from competitor).The surgeon implanted competitor devices.Patient history: primary surgery on (b)(6) 2020.First revision on (b)(6) 2024 for stem loosening (stem and head of competitor implanted).Second revsion on (b)(6) 2024 for suspected infection and loosening of competitor stem.
 
Additional Manufacturer Narrative
Batch review performed on 09 october 2024.Lot 2006326: (b)(4) items manufactured and released on 24-sep-2020.Expiration date: 2025-09-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical study department: a second revision surgery was performed one month after a first revision surgery on a total hip arthroplasty (tha) due to a suspected infection.No details on the patient's clinical status were provided.During the procedure, the femoral stem (from a competitor company) was found to be mobilized, while the medacta acetabular cup remained stable.Nevertheless, all components were explanted and replaced with a competitor's prosthesis.The available x-ray images are of very poor quality, making it difficult to draw conclusions regarding the condition of the medacta acetabular cup.If the infection is confirmed, it could be considered the likely cause for the revision of the acetabular component, despite its stability.Infections are a well-documented complication, thoroughly described in the literature.At this time, there is no indication to suggest that the failure was linked to the medacta implanted devices themselves.Additional implants involved: mectacer 01.29.413 ceramic liner ø 36 / e lot 2006665: (b)(4) items manufactured and released on 30-sep-2020.Expiration date: 2025-09-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Not registered in usa.Root-cause description: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 54
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20578477
Report Number3005180920-2024-00889
Device Sequence Number8095455
Product Code MEH
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model Number01.26.45.0054
Device Lot Number2006326
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight96 KG